MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 928854
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the syringe 0.5ml 30ga 8mm 10bag 500 pl/wg experienced hub separation from the device during use.The following information was provided by the initial reporter: material no:928854 , batch no: 9161958.Consumer reported one syringe would be number 6 syringe from box removed shield and needle assemble removed with shield on (b)(6) 2020.
 
Event or Problem Description
It was reported that the syringe 0.5ml 30ga 8mm 10bag 500 pl/wg experienced hub separation from the device during use.The following information was provided by the initial reporter: material no:928854 batch no: 9161958.Consumer reported one syringe would be number 6 syringe from box removed shield and needle assemble removed with shield on (b)(6) 2020.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval?: yes.Returned to manufacturer on: 6/29/2020.Investigation: customer returned one (1) 0.5ml insulin syringe from an open polybag from lot 9161958.Consumer reported that needle shields were difficult to remove and one needle assembly detached with shield.The returned syringe was examined and it was observed that the needle hub/shield assembly was separated from the syringe barrel; no damage to the barrel tip was observed.A review of the device history record was completed for batch# 9161958.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to this complaint.Process summary: automatic syringe assembly machine, which feeds 1/2cc, syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Root cause for this defect cannot be determined.Dhr, l2l dispatches, logbook entries were looked at, nothing was found pertaining to this defect.

Brand Name
SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10187911
Report Number1920898-2020-00727
Device Sequence Number16671206
Product Code FMI
UDI-Device Identifier00311917025285
UDI-Public00311917025285
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928854
Device Catalogue Number928854
Device Lot Number9161958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;